# SDR CA000718018

- Difficulty date: July 5, 2000
- Submitted: January 19, 2001
- Operation: General aviation
- Make and model: Gruman FIRECAT
- Aircraft time: 6,152 hours
- Engine: Wright 982C9HE2
- Propeller: Hamstd 43D51
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Engine
- Condition: Making Metal
- Location: Engine Bay
- Stage of operation: NR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: E, A

## Discrepancy

(CAN) DURING FIREFIGHTING OPERATIONS THE PILOT NOTICED AN INCREASE IN OIL TEMPERATURE AND A DECREASE IN OIL PRESSURE. POWER WAS REDUCED AND THE PROPELLER WAS FEATHERED. THE AIRCRAFT RETURNED TO YKA. THE MAIN OIL SCREEN AND THE HIGH CAPACITY OIL SCREENS WERE REMOVED FOR INSPECTION. BOTH FILTERS HAD STEEL AND ALUMINUM CONTAMINATION. THE ENGINE WAS REMOVED AND A SERVICEABLE ENGINE QCU WAS INSTALLED. THE AIRCRAFT WAS TEST FLOWN AND RETURNED TO SERVICE.
